Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Forgetfullness, speaking like a kid after acute nervous breakdown. Any suggestions?

Hi Doctor, I am writing on behalf of my brother inlaw whom was treated for acute nervous breakdown 2-3 weeks back (last prescription attached). He was quite positive after the treatment, went to back to his hometown after that, and was fine even there. However, there were some issues with his employer in hometown. Given that he was not well and that he took a break of around one month, they asked him to resign by indicating some issues with his work products. They even denied paying for the period April 2012 to June 2012 and as regards his consideration for the FY 2011-12, they denied to settle the balance amount immediately. In light of the above, we asked him to forget all this, think of the future, and go and work with my uncle in Chennai. He is in Chennai for around 15 days now - things were fine there except for the fact that he is unable to remember anything – he used to keep saying that whatever happens today he can’t remember tomorrow. For the past two days the situation has been quite troublesome. His employer paid some token amount to my father on Monday evening and I informed him about this. Since then he is quite upset. He is shouting and is not in control of anyone. He has been calling his employer since then and is shouting at him badly. He even called the clients and has said that his employer is not paying him. He is just repeating one sentence – “I am 28 years old and I am not earning anything”. As suggested by our doc, we gave him “Zapiz 0.25” along with the regular medicines with great difficulty. He slept after taking medicines. However, once he woke up today morning, he again started blabbering and calling his employer. Now, his voice is not normal, he is speaking like a kid. Further, he is not eating / drinking anything and has therefore not even taken medicines. One of the doctors has suggested (a) T Quitipin 100mg – 1 tablet in the night, (b) T Serenace 5mg - 1 tablet in the morning and 2 tablets at night. (c) T Pacitane 2mg - 1 tablet in the morning, 1 tablet in the afternoon, 1 tablet in the evening. Please suggest if this is fine
Asked On : Sat, 21 Jul 2012
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychologist 's  Response

There could be lot of reasons for acute Nervous Breakdown or Mental breakdown to be precise.It could vary from marital issues to issues relating to relationships.Problematic situations at workplace or dealing finance could also cater Mental breakdowns.When a person is not able to fulfill his actual social role a nervous breakdown could easily happen.Remaining in a stressful situation for long time could also be a reason for this.

However,this could be easily resolved if you try to understand the actual reason(stressor) for the nervousness.
It is suggested to take your brother-in-law to an experienced psychologist who will help him to unwind and understand the actual stressor.

And regarding his speaking like a kid, could just be one of the hysterical episodes that come in such nervous breakdown.Before it gets worsened to a Mixed anxiety and depressive disorder, it is advised to take him to a clinical psychologist.Treatments like Cognitive behavior Therapy could easily help in resolving his nervousness.

Stay Healthy!
Answered: Tue, 4 Sep 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor